MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE ROADSTER¿.; CATHETER, IRRIGATION

MERIT MEDICAL SYSTEMS INC. PRELUDE ROADSTER¿.; CATHETER, IRRIGATION
Catalog Number PG6F45S
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
The account alleges that during a peripheral vascular intervention procedure, the tip of the dilator detached.During preparation of the primary access sheath, the sheath was manually curved by clinical staff with a 10cc syringe, with the dilator in place.The physician had successfully acquired contralateral retrograde right femoral artery access via the "seldinger technique" with the primary access sheath and had negotiated the patient's right iliac bifurcating conduit crossing over the iliac arch and accessing the left antegrade iliac conduit over a stiff angled.035x260 guidewire, under fluoroscopy.The introducer was then removed from the sheath.After removal, the supporting clinical staff noted that the tip looked "blunted" causing the attending clinician to further investigate the introducer confirming the tip of the introducer had detached.Additional fluoroscopy was necessary as they attempted to unsuccessfully locate the detached tip within the patient's anatomy.The clinician then attached a 20cc syringe to the hub of the primary access sheath and continuously aspirated while removing the access sheath from the patient's anatomy.The clinician held pressure while the primary access site was secured by temporarily placing a separate 6f sheath.The primary access sheath was investigated further by the clinical team.A syringe was connected to the end of the access sheath and vigorously flushed.The detached dilator tip was successfully located as it was flushed from within the primary access sheath.A competitor's sheath was then placed, and the procedure was successfully completed for this patient.
 
Additional Manufacturer Narrative
The suspect device has returned for investigation.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
The suspect medical device was returned for evaluation.The device was visually and microscopically investigated and functional testing was performed.The complaint is confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
PRELUDE ROADSTER¿.
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15685482
Report Number1721504-2022-00102
Device Sequence Number7368029
Product Code GBX
UDI-Device Identifier00884450531969
UDI-Public884450531969
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberPG6F45S
Device Lot NumberH2418685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDEWIRE
Patient SexUnknown